Has anyone experienced running a fever when your pain gets really bad? I can tell when I wake up in the morning how my pain is going to be for that day. If I start off badly and find that I have to work on one of those days, (only work 2 days a week) and if I really over do it, by the time I get home, I am running a fever of 101, pain is at a 9, the duragesic has overheated as well, so i am usually feeling sleepy. The ONLY thing I can even think of doing is to lie down, sleep, and I usually remove my patch for fear of too much med being released. When this happens, I take percocet for the pain, but nothing really helps except to "sleep it off" The fever usually hangs around for a couple of days, and as I rest and try to replenish my body the fever goes. One of these episodes will take 2-3 days to get over. My doc says I have FM, but I don't have all the trigger points, and I don't know if fever goes along with Fibro. It's hard being on duragesic when this happens, but I'd hate to think what it would be like without it. Any thoughts or suggestions would be very appreciated, especially the management of the patch during the fever. Thanks
I have been diagnosed with Myofascial Pain Syndrome & Fibro, among other problems. I ran fevers of 102 quite often until I started taking diclofenac, but even with that, I still ran fevers prop 50% of the time. I had had longstanding gum and bone loss problems, and often had inflamed pallet and gums. A year ago I had all my remaining teeth removed. This also minimized some of the fevers. So I believe that if you can lessen the inflammation, it will help.
The MPS is inflammation of the tissue strands around the muscles, and although confused with Fibro, it is not Fibro. It affects me all over my body and is much more painful than the 18 fibro points, so this may be where the fever comes in.
All my life, even as a little kid, I get "flu" with very high temps (105-106) and excrutiating muscle ache, that pulling pain-- now I have that as well as other types of pain everyday. I have run 105 temp just a few years ago (over 50 yo).
BTW, I also have vertical splits in my nails. (read your other post)
Last edited by CougarBabe; 05-17-2009 at 11:47 PM.
Has anyone experienced running a fever when your pain gets really bad? I can tell when I wake up in the morning how my pain is going to be for that day. If I start off badly and find that I have to work on one of those days, (only work 2 days a week) and if I really over do it, by the time I get home, I am running a fever of 101, pain is at a 9, the duragesic has overheated as well, so i am usually feeling sleepy.
I hate to be the bearer of bad news, but if you're getting regular fevers, you should not be using the Duragesic patch. The manufacturer plainly states in the warning box that a fever can cause the patch to withdraw more medicine than normal, thus, causing an overdose.
I have to wonder if the "sleepy" feeling you're experiencing isn't the effect of being overmedicated. Additionally, when the patch releases more med than it's supposed to, it will then run out early.
I would highly recommend you speak to your Doctor about all of this.
I am so glad you posted. This is very interesting to me. I also had to have three teeth extracted a year ago. I have noticed that after that, the fever's have seemed to ease up quite a bit. Interesting?? I am going to read up on this myofacial disorder. I also take mobic along with many other meds and I think it has been a huge help. Thanks for the post!!
I have spoken to both my doctors about the fever issues and they blow it off. Say "oh it's probably just inflammation" Ya Think?? I wish I had your pain doctor, but I don't think we have anyone even close here in my area. They don't seem to be concerned about the duragesic and fever, but it clearly states, on the medical insert that you should monitor fevers closely. I am certain the sleepiness is due to the increased absorption rate while running a fever. As I said to CougarBabe, the fevers have gotten much better lately. Knock on wood. I have to waste allot of patches over a period of time due to having to remove them and reapply new ones. Also messes with my bpl's I'm sure. Thanks for the post. Wish I didn't have to be on durgesic at all!!
I have spoken to both my doctors about the fever issues and they blow it off. Say "oh it's probably just inflammation" ........... They don't seem to be concerned about the duragesic and fever, but it clearly states, on the medical insert that you should monitor fevers closely.
I'm in shock. This is absolutely amazing. This is patch 101 stuff....Not to mention the result could be very serious. I would really monitor myself and any type of high fever, go to the ER, or call them and see what they say.
Thanks again for the post. My doctor who sees me monthly, and prescribes my meds is an internist. My pain doctor, who is an anesthesiologist, specializing in pain medication, and he is certified, btw, is someone I see yearly. He is the one who determines what my medications should be and oversees any adjustments necessary. My pcp will not make any changes unless he checks with my pain doc. Interestingly, my sister who is also a cp patient, goes to a larger pain treatment center here in the area, and she told me that her pain PA, also told her that a low grade fever, less than 102` would not really make much difference in the release of the medication. I think their nuts too. I am very cautious with my use of the patches. If I start to feel the slightest bit sedated, I will take the patch off and usually leave it off for 7 hours. That way I don't experience any severe wd's I also take my patch off if I develop a severe respiratory infection and I feel that my oxygen levels are not what they should be. I also keep a pain diary and write down all my medication's and if I have a fever, weather changes and so forth. I find that helpful. Both my doctors seem to have a great deal of trust in me, which I am very thankful for, but this one issue concerns me. They have agreed that if I have a concern regarding the fever and using the patch that I should go ahead and take it off.
With my auto-immune disease, I can get fevers. I am on the patch as well and like you will take mine off for awhile if I am concerned. Mine usually don't go over 101 and for the most part have not noticed any issues with the patch. I think the box warning says to call your doc with a fever over 104, but it can't hurt to be cautious.